Coping with Interferon

Posted By
4/23/2014 7:03pm
View other posts by
Activity
Replies: 3

I am 33 years old, & I was recently diagnosed with stage 3a melanoma. I underwent a wide local excision with sentinel lobe biopsy, followed by a whole lobe dissection. My initial PET scan following the dissection showed "hot spots" across my neck &shoulders, but they think it was tension from me guarding the JP drain (I struggled with dealing with it quite a bit). I am scheduled to have my PICC line inserted in the morning, and I start Interferon-a infusions on Monday. The side effects sound pretty rough, & I was hoping for advice on making the best of it. Also, is the PICC line uncomfortable or difficult to deal with? Thanks for any advice you can offer!

Ginger8888 - (4/23/2014 - 7:52pm)

Hello, i am on my 3 rd week of interferon IV and so far my worst side effect is being tired...My advise to you is to drink plenty of water , as much as possible and go to the Dollar Store and get some of those nutritional drinks and some V-8 juice, it really helped me a lot..Make sure you get your protein also..Everyone has different side effects and i believe i'm one of the lucky ones..Good luck..

Ginger8888 - (4/23/2014 - 7:52pm)

Oh and the Picc line isn't bad at all..You get used to it.

Anonymous - (4/28/2014 - 7:28pm)

I have been doing interferon since July 2013....I must say it's been rough..the first month was really hard. I didn't have a pic put in...my dr choose for me to have a IV in my arm on weekdays. Anyway the first month was intense and exhausting. I slept what seemed like all the time. I'm not gonna sugar coat it and say its easy cause it's not and interferon is so controversial and many people say it doesn't prevent it from returning. Make sure u take good care of urself and drink lots of fluids. I now give myself injections 3x a week....and they have gotten much easier to handle over the last few months. I'm on my last leg of this treatment and I can't wait for it to b over but whatever u do don't stop living ur life....I'm not saying u will b able to do everything u do now but try! Don't let melanoma nor this treatment keep u from living. I am also a stage3a. All meds have different side effects on dif people....I wish u the best with interferon.